Steiner symmetrization for anisotropic quasilinear equations via partial discretization
F. Brock
Institute of Mathematics, University of Rostock, GermanyJ.I. Díaz
Departamento de Análisis Matemático y Matemática Aplicada, Universidad Complutense de Madrid, Spain; Instituto de Matemática Interdisciplinar, Universidad Complutense de Madrid, SpainA. Ferone
Dipartimento di Matematica e Fisica, Università della Campania “Luigi Vanvitelli”, ItalyD. Gómez-Castro
Departamento de Análisis Matemático y Matemática Aplicada, Universidad Complutense de Madrid, Spain; Instituto de Matemática Interdisciplinar, Universidad Complutense de Madrid, SpainA. Mercaldo
Dipartimento di Matematica e Applicazioni “R. Caccioppoli”, Università di Napoli Federico II, Italy
Abstract
In this paper we obtain comparison results for the quasilinear equation with homogeneous Dirichlet boundary conditions by Steiner rearrangement in variable x, thus solving a long open problem. In fact, we study a broader class of anisotropic problems. Our approach is based on a finite-differences discretization in y, and the proof of a comparison principle for the discrete version of the auxiliary problem , where . We show that this operator is T-accretive in . We extend our results for to general operators of the form where a is non-decreasing and behaves like at infinity.
Cite this article
F. Brock, J.I. Díaz, A. Ferone, D. Gómez-Castro, A. Mercaldo, Steiner symmetrization for anisotropic quasilinear equations via partial discretization. Ann. Inst. H. Poincaré Anal. Non Linéaire 38 (2021), no. 2, pp. 347–368
DOI 10.1016/J.ANIHPC.2020.07.005